So, I was very excited/nervous to start Tecfidera. After taking 3 other medications and them not working out… I hadn’t been on any medication for a few months. So, for the first week, I took have the “normal” dose, twice a day. The side effects I experienced were what I expected.
If you’re looking at the information posted about it, it states that the common side effects are GI problems, but studies showed that it would go away after a month.
I’m not saying that the medication was simple with no side effects at all. But compared to what I’ve dealt with in the past with the other medications I have taken (which are Avonex, TYSABRI & Copaxone, in that order). So I have dealt with the Flu and Site Reactions, etc. For me, the side effects for Tecfidera were mild. It’s nice to be able to just add the pill into my daily medication schedule, rather than prepping for shots and stuff.
Were there times where I did dislike the medication from the side effects? Yah, no doubt. But I kept thinking about the long-term goals; how I want this medication to work for me and help slow the progression of my MS.
I think that every medication has it’s own set backs, it's just up to you to debate the pros and cons.
I know that a lot of people are wondering about Tecfidera – and that’s why I wanted to kind of give an insight into how I was doing on it. Of course, it doesn’t help my MS symptoms… and we don’t really know how it’s working until we do an MRI (after taking it for a while), but as far as how it makes me feel… I don’t feel any different than normal, now that I’ve gotten passed that first month of side effects.
They even sent me a little pill box, it holds your daily dosage for a week:
I have come to the realization that there isn’t going to be this magic pill that is a “DMD” that you won’t experience any side effects with. I hope we get it, but that just isn’t reality at the moment.
If you just want to know more about Tecfidera, you can also go to their website:
I’ll let y’all know how things go!
Does your employer provide workplace accommodations due to your MS?